Constipation Help?

I am 2 days post op and I have not used the bathroom to take a number two in 3 days. My stomach has a little devil brooding in there and I need help getting it out. I drank some milk of magnesia but it had no effect. I am scared of laxatives because they give me horrible stomach aches, and i don't want to add that pain onto the tummy tuck/lipo.

Doctor Answers (5)

Constipation is extremely common after any surgery.

+1

Constipation is extremely common after any surgery. After a relatively long procedure like a 360 bodylift, constipation is almost expected.Constipation can occur due to many factors. Constipation occurs more often with long anesthesia times, prolonged narcotic use, poor oral intake, inactivity, and dehydration among other things. All of these things are typically in effect after a tummy tuck with liposuction and procedures like a 360 lower bodylift.
As always, check with your own reconstructive plastic surgery regarding his or her routine. Every plastic surgeon has their own way of doing things. I would suggest taking Colace twice a day. If you're still experiencing constipation, I would take a Ducolax suppository. I would take these every four hours for twleve hours or jntil you have results. Do not take the oral Dulcolax. Oral Dulcolax could have dire consequences on a Roux-en-Y procedure or many othern stomach surgeries. If the Dulcolax suppository does not work, I would then suggest a fleets enema. Good luck on your weight loss journey. Sincerely, Dr. Katzen


Los Angeles Plastic Surgeon
5.0 out of 5 stars 27 reviews

Constipation after Tummy Tuck

+1

   Constipation should be managed by limiting narcotic use, increasing water intake, moving about, increasing fiber, adding stool softeners, and adding suppositories.  Kenneth Hughes, MD male tummy tuck Los Angeles, CA

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 230 reviews

Need good post operative care after male tummy tuck.

+1

Hi.

You should not be having to rely on long distance help to make your recovery easier.  Just call your surgeon or his nurse.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

You might also like...

Constipation

+1

Try to cut down on the narcotics, which is the cause of this problem. SInce you are already uncomfortable with this, my suggestion is to call your surgeons office for a prescription for a suppository. They are considerably less likely to contribute to still more discomfort. Best wishes.

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 32 reviews

You Will Need Laxatives

+1
The narcotics are causing constipation. Start by taking stool softener like colace three times a day, add prunes or prune juice for fiber. If no success, drink half a bottle of magnesium citrate.  If no effect drink the second half bottle.  This regimen typically works. Good luck.

Robert F. Centeno, MD, FACS
Fairfax Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.